Existence Results for Optimal Control Problems with Some Special Nonlinear Dependence on State and Control
Pedregal, Pablo; Tiago, Jorge
SIAM Journal on Control and Optimization, 48(2) (2009), 415-437
We present a general approach to prove existence of solutions for optimal control problems not based on typical convexity conditions, which quite often are very hard, if not impossible, to check. By taking advantage of several relaxations of the problem, we isolate an assumption which guarantees the existence of solutions of the original optimal control problem. To show the validity of this crucial hypothesis through various means and in various contexts is the main goal of this paper. In each such situation, we end up with some existence result. In particular, we would like to stress a general result that takes advantage of the particular structure of both the cost functional and the state equation. One main motivation for our work here comes from a model for guidance and control of ocean vehicles. Some explicit existence results and comparison examples are given.